New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

anglfrmhvn69
Regular Member


Date Joined Dec 2006
Total Posts : 337
   Posted 10/15/2008 11:40 AM (GMT -6)   
first of all i hope all is well,sorry i havent been on here to check on anyone in two years. it's been a rough two years. my question is about prednisone back in july my grandma passed away and i started to flare pretty good. i was put on prednisone 20mg so many a day and weaned off. but it made my heart beat real funny,like flip flops and going to beat out of my chest. i'm flaring again and i'm getting ready to pick up my perscription of pred today. i'm scared to take it again cause of the heart beating thing has this done this to anyone else?

pamela

 diagnosed with ulcerative colitis in april of 03, just had my sec. colonoscopy aug.22,07

came back normal. i quit smoking two days ago thats what kept me in remission, now looking for natural ways to stay in remission.

i take a multivitame a day 

 

                                                                       

 


mh53mike
Regular Member


Date Joined Aug 2008
Total Posts : 149
   Posted 10/15/2008 4:48 PM (GMT -6)   
Yup it sure has, and even when i am tappering off it at times too. Anxiety comes along with it too. I have managed through it many a time with no adverse effects and it goes away. When it happens try to relax, dont get all worked up about it, i know its hard not to, but it just seems to add to it if you do.

26y old male medically disharged USAF veteran.Diagnosed with UC (lower proctitis) in 2004.
 
Current daily treatment:                               Probiotics & supplements:
2400mg oral asacol                                      Digestive enzymes
5mg prednisone tapering                               50 Billion CFU's acidopholis&Bifidobacterium daily
75mg azathioprine                                        folic acid & calcuim with V-D
20mg Nexum                                               VSL#3 450billion bacteria packets
 
Diet:Little/no sugars, fats, carbs, caffine,yeast,breads. Stay natural as possible.  
 
Results:1 Bowel movement in the morning no blood! Remission since 08Sept08


thatfield
Veteran Member


Date Joined Jul 2008
Total Posts : 823
   Posted 10/15/2008 5:07 PM (GMT -6)   

No - I never had that happen.  I had some slight swelling - mostly face, neck and legs...  I also noticed some night sweats while on Pred but I had those some with the flare too...to me pred was completely worth the side effects because NOTHING else worked at all for this last flare.  Hope all goes well for you!!!


$360
Regular Member


Date Joined Dec 2007
Total Posts : 34
   Posted 10/15/2008 5:18 PM (GMT -6)   
mad mad mad

yes this definitely happens. Its a steroid so you probably going to feel like your on speed, even after you've tapered off. Fortunately its not anything serious, so just try to take it easy when that happens. I have a tendancy to gain a ton of weight because I turn into a bottomless pit for food because of pred. I just try to enjoy it and think about how awesome I'm going to feel once I've tapered off.

Keep looking forward.
EGDOL KCALB EHT NI MI

Diagnosed UC April 2003
Asacol
Rowasa
Prednisone 20mg
Remicade????


Vin
Regular Member


Date Joined Jan 2006
Total Posts : 312
   Posted 10/15/2008 6:13 PM (GMT -6)   
yup, ive gotten panic attacks, rapid heart beat, rapid thoughts, depression, anxiety, feeling like i was on another planet, etc. Ive been up to i believe 80 mg of pred(in hospital, was too out of it to even know what was what), and then 60 mg, and then 50, etc. what a nightmare! I am currently at 20 and its much better, but about an hour after i take the pill, i feel rotten and my heart will pound a bit and my anxiety will ramp up. 3 more days and then 15.. whoo hoo!

the anxiety/rapid heart beat/shaking/sweating, etc will not kill you. it is only the drug that is causing it so don't be afraid of it :).
UC since age 22, now 27.  Several huge flares since then.
 
Currently tapering prednisone(35 mg from 80 mg).  Also just starting 6mp again and lialda.   I definately am not liking these drugs.  Maybe surgery one day?


anglfrmhvn69
Regular Member


Date Joined Dec 2006
Total Posts : 337
   Posted 10/17/2008 9:35 AM (GMT -6)   
tks everyone for replying, i go to the dr. today so i guess i'm going to start the pred.

pamela

 i was diagnosed with uc on april.16,2003. had my sec. colonoscopy on aug.22,2008 came back normal.

quit smoking almost a year ago,been having little flares since then.

i also take nexium 40mg once a day for acid reflux.

take one multivitamin a day

                                                                       

 


Apetro
Regular Member


Date Joined Aug 2008
Total Posts : 95
   Posted 10/17/2008 2:59 PM (GMT -6)   
Prednisone almost acts like a stimulant, so i'm wary of how much caffine I take in. I didn't notice it too much when I was on 20mg/day.
http://asilentocean.blogspot.com/  -> My blog
 
Diagnosed 7/27/08
 
Prednisone 20mg/day


KatieBwithUC
Regular Member


Date Joined Sep 2008
Total Posts : 125
   Posted 10/17/2008 3:56 PM (GMT -6)   
I have the same problem with the prednisone. I'm currently on 30 mg a day. My doctor prescribed Librium to me to help with the panic/fast heart beating/ yucky-ness of it all. I take a Librium an hour before I take the prednisone and it seems to help. My main problem was that my hands would shake an awful lot not to mention feeling totally insane. So maybe you could suggest that your doctor give you a low dose of Librium or Valium to help? And really, everyone's right, the prednisone is worth the side effects. Withough prednisone and Remicade I don't think I'd ever have come out of my last flare and I think I'm finally getting there now..... hang in there.


Katie
Age 35
Prednisone 30 mg (tapering)
Remicade
Multivitamin
Oscal
2 Lialda

ErikAnthony
Regular Member


Date Joined Oct 2008
Total Posts : 21
   Posted 10/17/2008 4:20 PM (GMT -6)   
Wow...Now I'm worried about starting my script of prednisone.

anglfrmhvn69
Regular Member


Date Joined Dec 2006
Total Posts : 337
   Posted 10/20/2008 10:01 AM (GMT -6)   
well my heart is beating fast this time around on pred. but night sweats and feeling like a flushed face is bothering me.

pamela

 i was diagnosed with uc on april.16,2003. had my sec. colonoscopy on aug.22,2008 came back normal.

quit smoking almost a year ago,been having little flares since then.

i also take nexium 40mg once a day for acid reflux.

take one multivitamin a day

                                                                       

 


teacupsunderfire
Regular Member


Date Joined Jul 2008
Total Posts : 46
   Posted 10/20/2008 2:48 PM (GMT -6)   
I had never taken a steroid of any kind before. The first couple of days were okay, though I noticed I felt constantly hungry or my stomach hurt slightly, it was actually hard to tell which it was. So, I was eating a lot of crackers and I thought that would help. After the five days my skin began to break out all over the place, which was not usually a problem for me. The breakout was so bad, I went to see a dermatologist who put me on a month of tetracycline, which cleared up the skin. Overall, the prednisone made me feel lousy! I only take it when the flare is very bad.

trumpington
New Member


Date Joined Jan 2008
Total Posts : 9
   Posted 10/20/2008 3:31 PM (GMT -6)   
Yes, prednisone can have a very significant effect on heart activity. Prednisone tends to lower the body's potassium levels. Too little potassium causes excessive electrical excitability in the heart muscle, and hence a much higher susceptibility to arrythmias such as atrial fibrillation. This might be what you are experiencing. Atrial fibrillation itself is not usually a problem, but blood clots from stagnant blood pooling in the atrium can cause strokes if atrial fibrillation is continuous and left untreated for 24+ hours. Usually atrial fibrillation and other arrythmias can be controlled with beta blockers (like metoprolol) and anti-arrythmias (like propafenone). Typically people with AF would also be anti-coagulated with aspirin or the like, but this is obviously a bad idea for those with UC. Luckily, the eart symptoms tend to disappear when the prednisone is stopped.

Best,
Craig
Male, 37, diagnosed 2003
Remicade, Colazal

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 12:48 PM (GMT -6)
There are a total of 3,006,485 posts in 329,343 threads.
View Active Threads


Who's Online
This forum has 161835 registered members. Please welcome our newest member, scattycatty.
345 Guest(s), 9 Registered Member(s) are currently online.  Details
xpeetzax, sandyfeet, tickbite666, Anitas, 1000Daisies, prop70, oregonhay, (Seashell), iPoop